Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

September 15, 2021Schenectady County, New York

NWS Albany, NY issued this special weather statement at Sep 15, 2021, 2:13 PM EDT for Schenectady County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2021, 2:13 PM EDT (18:13 UTC)
Expired
Sep 15, 2021, 2:45 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Hail
0.00 in
Wind
40

County Schenectady County, NY

The radar

The Albany radar (KENX), 21 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS81 KALY 151813
SPSALY

Special Weather Statement
National Weather Service Albany NY
213 PM EDT Wed Sep 15 2021
 
NYZ040-047>052-151845-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Western Albany NY-
213 PM EDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of Schenectady,
northern Albany, northeastern Schoharie and southeastern Montgomery
Counties through 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Duanesburg, or 8 miles west of Scotia, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Schenectady, Rotterdam, Colonie, Scotia, Niskayuna, Duanesburg,
Altamont, Delanson, Rotterdam Junction, Alplaus, East Glenville,
Pattersonville-Rotterdam Junction, Charlton, Princetown, Esperance,
Duane, Shakers, Glenridge, Hoffmans and Harding Crossing.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 near exit 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central New York.

&&

LAT...LON 4266 7425 4288 7428 4294 7395 4272 7378
TIME...MOT...LOC 1812Z 240DEG 49KT 4280 7412 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Sep 15, 1:46 PM EDT, 27 minutes earlier.

Area forecast discussion, Sep 15, 1:46 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
146 PM EDT Wed Sep 15 2021

.SYNOPSIS...
A cold front will slowly approach from the west
today bringing numerous showers and thunderstorms this afternoon
into tonight with gusty winds and locally heavy rainfall. A few
showers will persist on Thursday especially south and east of the
Capital Region as a weak disturbance moves along the stalled front
near the southern New England Coast.  High pressure will try to
ridge in from the north Thursday night, however, some isolated
showers north of a coastal system may impact the region on Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe thunderstorm watch in effect until 8 pm for much of
eastern New York, southern Vermont and western Massachusetts.

Updated at 1230 pm EDT. A broken line of strong to severe
thunderstorms has developed as expected from the southern
Adirondacks southwest to the south central tier of NY. These
storms will progress eastward into a very moist and unstable
atmospere through this afternoon with a risk for severe
thunderstorms and also localized heavy rainfall. Latest SPC
meso-analysis is showing surface-based CAPEs approaching 3000
J/kg over the mid Hudson Valley into the Capital District with
dew points in the lower 70s. Deep layer shear is 40 to 50 kts
across the area, which will promote rotating storms. The
strongest larger-scale low-level shear is pulling off to the
northeast, however localized enhancement due to boundaries from
colliding storms could still produce a few isolated tornadoes
through mid-afternoon. Training storms producing localized heavy
rainfall is still a concern given the current orientation of
storms over the northwest Catskills. Previous discussion is
below.

Updated at 950 am EDT.
Potentially interesting weather is on tap for this afternoon and
this evening as a cold front with only modest upper air support
moves east and interacts with a very moist, unstable airmass.
Latest 12z sounding shows a steep low- level inversion
associated with the stratus that is slowly burning off, with
some moderately steep lapse rates above the inversion. Satellite
trends show this stratus has been diminishing in coverage and
should be mostly gone by afternoon. Dew points have climbed to
near 70 degrees in many areas with MLCAPE values already up near
1000 J/kg late this morning. Expect MLCAPE values to approach
2000 J/kg later this afternoon ahead of the cold front with
MUCAPEs near 3000 J/kg. Wind fields will be quite strong and in
fact the 12z sounding is showing 35 kts of wind below 900 mb
resulting in some very impressive low- level shear along with
deep layer shear of 40 to 50 kts.

Expect scattered showers and thunderstorms to develop west of
the Hudson Valley by early afternoon, moving east across the
Hudson Valley and into western New England through early
evening. Any discrete storms that develop will rotate in
response to the strong deep layer shear, and with ample
instability, large hail will be possible along with damaging
winds. Storms will likely organize into one or more lines of
storms later today with damaging winds the main threat. Isolated
tornadoes can't be ruled out given the moderately strong low
level shear and also supressed LCL heights associated with
temperatures near 80 and dew points near 70. Limiting factors
with this event will include only modest mid-level support with
the associated cold front, with 500 mb height falls forecast to
be negligible today. The thermal and moisture gradient across
the front is also not very large. Despite these factors, we are
expecting a severe weather day today and we will be monitoring
trends closely for the potential for watches and warnings to be
issued later this afternoon.

A final threat with this event could also be localized areas of
heavy rain, as pwat values will be between 1.5 and 2.0 inches.
Some of the CAMs are showing multiple waves of storms later
today, which could lead to localized flash flooding for any
locations that are hit hard by more than one wave of storms.
Previous discussion is below.

As of 630 am EDT...The forecast area is in a warm sector as a
warm and humid late summer air mass has settled in ahead of a
cold front moving towards the eastern Great Lakes and western
NY. Some convection has percolated ahead of a prefrontal sfc
trough, and a few cells have reached the southern and western
Adirondacks with some gusty winds, small rain and heavy
rainfall.

Low stratus has moved into a large portion of the forecast area
from the Hudson River Valley and Glens Falls area eastward into
western New England. It will take a little time for the stratus
to burn off this morning, and the best convective threat looks
like from 1600 UTC /noon/ to about 0100 UTC /9 pm/ from
northwest to southeast across the forecast area.

The mid and upper level flow will be southwesterly with a
short-wave trough moving towards the region. The cold front will
become parallel to the mid and upper level flow aloft and slow
down. Clusters or discrete cells will form in tandem with the
prefrontal sfc trough. The convection will enhance from ALY
north and east near the right entrance region of the mid and
upper level jet streak. Sfc dewpoints will rise into the mid and
upper 60s with SBCAPE values of 1000-2500 J/kg possible or
MLCAPE values of 1000-2000 J/kg. The effective bulk shear will
be in the 35-45 kt range for organized deep convection. The 00Z
HREFS indicate STP values of 1-2, so a tornado or two may be
possible north and northeast of Albany into the Upper Hudson
Valley, and southern VT and perhaps the Berkshires. The 0-3 km
SRH values are a bit more impressive than the 0-1 km values due
to the strong low to mid level jet core. PWATS rise to
1.25-1.75" which are +1 to +2 STDEVs above normal based on the
based on the latest NAEFS. A pair of lines of convection will
likely form with wind damage the main threat. One line with the
prefrontal sfc trough, and the second ahead of the main cold
front. Mid level lapse rates remain meager with the better
H850-500 lapse rates over central and eastern New England.
DCAPEs are still forecast by the 3-km NAM and HRRR to be in the
800-1200 J/kg range. Bowing segments and downburst signatures
will be likely, while large hail and the tornado threat can not
be completely ruled out.

Some training of the convective cells is possible with the slow
frontal movement. We believe isolated flash flooding is possible
or poor drainage/street flooding, but WPC continues with a
Slight for "scattered flash flooding". Not confident for a watch
due to drier antecedent conditions since Ida pounded the
southern most zones close to 2 weeks ago.

The convection should begin to weaken towards 6 pm, but with
the amount of CAPE in place, we can not rule it going
especially along and south of the Capital Region into the early
evening.

Highs will be in the upper 70s to lower and spotty mid 80s in
the valleys and south of the Capital Region. Mid 60s to mid 70s
will be common over the higher terrain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
Tonight...The latest CAMs show the lack of strong cold advection
sweeping across the region allowing for the convection to weaken
between 6-9 pm, as it approaches the mid Hudson Valley and NW
CT. We kept slight to low chances of thunderstorms in the
forecast with gusty winds and heavy rain into the early evening.
Occasional showers are possible from the I-90 corridor south
and east into the early morning hours with the showers ending
north and west. Better cold advection is from ALY north and
west. Lows fall back into the 50s with some upper 40s over the
southern Dacks, but south and east will be in the upper 50s to
lower 60s.

Thursday...The front stalls south of the region near southern
New England/Long Island into nrn NJ and PA. Some ridging tries
to build in, but clouds should persist with some light showers
over running the old boundary. Isolated to scattered showers
will persist Thursday, especially south and east of the Capital
Region/Mohawk Valley. The better chance of some sun mixed with
clouds will be north and west, where a sfc anticyclone will
attempt to build in from south/southeast Quebec. Highs will be
closer to normal mid-Sept readings with mid 70s in the lower
elevations and mid 60s to lower 70s over the hills and mtns.

Thu night into Friday...The showers or patchy drizzle should
taper off with the high trying to nudge in from the
north/northeast. The clouds will keep temps from dropping off
with mid 50s to mid 60s across the region.

The return flow from the retreating sfc high off the eastern New
England Coast, the old front and a coastal disturbance will
bring more clouds than sunshine on Friday with some isolated
showers. The showers could be a bit more scattered south of
I-90...closer to I-84. Humidity levels will creep a little
higher, and max temps will be in the mid and upper 70s in the
lower elevations, and the higher terrain will be in the 60s to
lower 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Friday night will feature an area of low pressure spinning across
the western Atlantic, off the mid-Atlantic coast, as well as some
upper-level energy situated just to the south and east of Albany.
This could result in a lingering shower or thunderstorm, mainly to
the south and east of Albany during the evening. Later Friday night,
an approaching upper-level shortwave and surface cold front from the
west could continue chances for some isolated showers. Otherwise,
partly to mostly cloudy conditions are expected with lows in the
upper 50s to mid-60s.

During Saturday, the passing of the cold front and upper-level
shortwave will lead to some isolated to scattered showers with a few
rumbles of thunder also possible. It will be seasonably warm and
humid with highs in the upper 60s to upper 70s to around 80. As the
shortwave departs Saturday night, any shower activity will come to
an end. Lows Saturday night in the mid-50s to lower 60s.

Sunday through Tuesday will feature a building upper-level ridge and
surface high pressure situated across the region. This will result
in a stretch of partly to mostly clear and dry weather. Temperatures
will run 6 to 10 degrees above average during this period. Highs
each day will generally range from the upper 60s to lower 70s in the
higher terrain to the upper 70s to lower 80s in the valleys. With
dewpoints generally hovering into the upper 50s to low to mid-60s,
it won't feel too humid during this time. Low temperatures should be
able to fall to comfortable levels during the overnight with mostly
50s across the region, but some lower 60s will be possible in valley
areas Monday night and upper 40s in higher terrain areas Sunday
night.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A slow-moving line of showers and thunderstorms will progress
across the area through early evening. Heavy rain will accompany
these showers, along with thunder, gusty winds and the
potential for hail. The line has been affecting the GFL area
early this afternoon, will reach ALB after 20z, and PSF and POU
by around 22z. The heaviest rain will be east of the area by
02z, however lingering showers will occur until around 06z.
Conditions will be MVFR to VFR through this evening, except
briefing IFR during heavier thunderstorms. A period of MVFR cigs
can be expected late tonight and Thursday morning as areas of
low cloudiness lingers behind the rainfall. Skies will brighten
by Thursday afternoon with conditions improving to mostly VFR by
around noon.

Winds will be from the south-southwest at 5 to 15 kts this
afternoon into this evening, except briefly much stronger near
heavier thunderstorms when gusts higher than 30 kts can be
expected. Winds will light and variable later tonight, then
light from the southeast during the day Thursday.

Outlook...

Thursday Night: Low Operational Impact. Slight Chance of SHRA.
Friday: Low Operational Impact. Slight Chance of SHRA.
Friday Night: Low Operational Impact. Isolated SHRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front will slowly approach from the west
today bringing numerous showers and thunderstorms this afternoon
into tonight with gusty winds and locally heavy rainfall. A few
showers will persist on Thursday especially south and east of the
Capital Region as a weak disturbance moves along the stalled front
near the southern New England Coast.  High pressure will try to
ridge in from the north Thursday night, however, some isolated
showers north of a coastal system may impact the region on Friday.

The RH values will be elevated this afternoon in the 50 to 80
percent range with showers and thunderstorms. The max RH values
tonight will be close to 100 percent, and the lower only to 60
to 80 percent Thursday afternoon.

The winds will be south to southwest at 10 to 20 mph today.
West to northwest winds of 5 to 10 mph will common tonight. The
winds will be north to east at 10 mph or less on Thursday.

&&

.HYDROLOGY...
Some hydrologic issues may occur today into tonight with a slow
moving front and training convection.

Numerous showers and thunderstorms are expected this afternoon
into early tonight with locally heavy rainfall possible with
ponding of water on roadways and standing water in low lying
areas. Isolated to some briefly scattered instances of flash
flooding may be possible where heavy showers and thunderstorms
train.

Some notable within banks rises will be possible on the main
stem rivers and we will have to monitor if some of the sites
such as Bennington on the Walloomsac, Eagle Bridge and
Williamstown on the Hoosic reach the Alert or Caution Stage
based on the NERFC guidance. However, no main stem river is
forecast at this time.

Flows should begin to recede Thursday into Friday with the
front stalling just to our south and any additional rainfall
lighter.

A drier air mass builds in on the weekend into early next week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...MSE/Wasula
SHORT TERM...Wasula
LONG TERM...Rathbun
AVIATION...MSE/Rathbun
FIRE WEATHER...Wasula
HYDROLOGY...Wasula
Hazardous weather outlook, Sep 15, 4:25 AM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
425 AM EDT Wed Sep 15 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
425 AM EDT Wed Sep 15 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

There is a Slight Risk for severe thunderstorms today into early tonight
ahead of a cold front. The main threat is damaging winds of 58 mph
or greater. An isolated tornado or large hail one inch in diameter or
larger are also possible.

In addition to the severe weather potential, locally heavy rain
could cause ponding of water on roadways and standing water in low
lying areas. Isolated to scattered flash flooding may occur if
thunderstorms repeatedly move over the same areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Special weather statement, Sep 15, 12:47 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
1247 PM EDT Wed Sep 15 2021

NYZ041-043-050-083-084-151715-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Southern Saratoga NY-Northern Saratoga NY-
1247 PM EDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of northeastern
Saratoga and southern Washington Counties through 115 PM EDT...

At 1247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saratoga Springs, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saratoga Springs, Hudson Falls, Salem, Ballston Spa, Fort Edward,
Corinth, Cambridge, Greenwich, North Ballston Spa, Kings, Gates,
Wilton, Malta, Greenfield, Northumberland, South Glens Falls, Easton,
Schuylerville, Victory and Argyle.

People attending Saratoga Performing Arts Center (SPAC) should seek
safe shelter immediately!

This includes Interstate 87 between exits 12 and 17N.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.

&&

LAT...LON 4295 7397 4325 7382 4339 7328 4297 7333
TIME...MOT...LOC 1647Z 261DEG 28KT 4315 7371

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Frugis
Local storm report, Sep 15, 12:54 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1254 PM EDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             FONDA                   42.95N  74.37W
09/15/2021  M1.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

            SPOTTER INDICATED HAIL WAS INCREASING IN SIZE AT TIME
            OF REPORT.

&&

EVENT NUMBER ALY2104347

BGM
Special weather statement, Sep 15, 1:05 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
105 PM EDT Wed Sep 15 2021

NYZ043-151730-
Northern Washington NY-
105 PM EDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of east central
Washington County through 130 PM EDT...

At 104 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granville, or 10 miles southeast of Whitehall, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granville, Hartford, Hampton, Truthville, Raceville, Middle
Granville, Hampton Flats, West Granville, North Granville and
Slyboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.

&&

LAT...LON 4355 7325 4354 7325 4353 7324 4352 7325
      4339 7325 4336 7341 4348 7343 4356 7326
TIME...MOT...LOC 1704Z 250DEG 29KT 4345 7328

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Frugis
Local storm report, Sep 15, 1:06 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             FULTONVILLE             42.95N  74.37W
09/15/2021  M0.88 INCH       MONTGOMERY         NY   SOCIAL MEDIA

&&

EVENT NUMBER ALY2104348

BGM
Local storm report, Sep 15, 1:26 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
126 PM EDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLOOD            1 WNW AMSTERDAM         42.95N  74.21W
09/15/2021                   MONTGOMERY         NY   TRAINED SPOTTER

            AT LEAST 6" OF WATER ON THE CORNER OF ROUTE 5 AND
            EVELYN STREET.

&&

EVENT NUMBER ALY2104349

BGM
Special weather statement, Sep 15, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
213 PM EDT Wed Sep 15 2021

NYZ040-047>052-151845-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Western Albany NY-
213 PM EDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of Schenectady,
northern Albany, northeastern Schoharie and southeastern Montgomery
Counties through 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Duanesburg, or 8 miles west of Scotia, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Schenectady, Rotterdam, Colonie, Scotia, Niskayuna, Duanesburg,
Altamont, Delanson, Rotterdam Junction, Alplaus, East Glenville,
Pattersonville-Rotterdam Junction, Charlton, Princetown, Esperance,
Duane, Shakers, Glenridge, Hoffmans and Harding Crossing.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 near exit 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central New York.

&&

LAT...LON 4266 7425 4288 7428 4294 7395 4272 7378
TIME...MOT...LOC 1812Z 240DEG 49KT 4280 7412

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:02 AM EDTSpecial Weather StatementALYHamilton, Herkimer58 min
Sep 15, 12:19 PM EDTSpecial Weather StatementALYSaratoga26 min
Sep 15, 12:31 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie59 min
Sep 15, 12:47 PM EDTSpecial Weather StatementALYSaratoga, Washington28 min
Sep 15, 12:54 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady51 min
Sep 15, 1:05 PM EDTSpecial Weather StatementALYWashington25 min
Sep 15, 1:18 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington57 min
Sep 15, 1:21 PM EDTFlash Flood WarningALYFulton, Montgomery3 hr
Sep 15, 1:28 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady9 min
Sep 15, 1:32 PM EDTAreal Flood AdvisoryALYSaratoga, Washington16 min
Sep 15, 1:37 PM EDTFlash Flood WarningALYFulton, Montgomery, Saratoga, Schenectady3 hr
Sep 15, 1:45 PM EDTAreal Flood AdvisoryALYWashington2 hr
Sep 15, 1:46 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington44 min
Sep 15, 1:48 PM EDTFlash Flood WarningALYSaratoga, Washington3 hr
Sep 15, 1:52 PM EDTAreal Flood AdvisoryALYWashington3 hr
Sep 15, 1:55 PM EDTAreal Flood AdvisoryALYMontgomery, Schenectady, Schoharie3 hr
Sep 15, 2:15 PM EDTSevere Thunderstorm WarningALYWashington60 min
Sep 15, 2:22 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga, Schenectady, Washington26 min
Sep 15, 2:26 PM EDTSpecial Weather StatementALYSchoharie34 min
Sep 15, 2:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington62 min
Sep 15, 2:35 PM EDTSpecial Weather StatementALYRensselaer25 min
Sep 15, 2:48 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Schenectady, Washington3 hr
Sep 15, 2:56 PM EDTSpecial Weather StatementALYRensselaer49 min
Sep 15, 2:59 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Sep 15, 2:59 PM EDTSpecial Weather StatementALYAlbany31 min
Sep 15, 3:00 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
Sep 15, 3:03 PM EDTAreal Flood AdvisoryALYWashington3 hr
Sep 15, 3:19 PM EDTSpecial Weather StatementALYUlster26 min
Sep 15, 3:29 PM EDTSpecial Weather StatementALYRensselaer31 min
Sep 15, 3:33 PM EDTSpecial Weather StatementALYGreene27 min
Sep 15, 3:39 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer66 min
Sep 15, 3:48 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer3 hr
Sep 15, 3:50 PM EDTSpecial Weather StatementALYUlster25 min
Sep 15, 4:02 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Sep 15, 4:19 PM EDTSpecial Weather StatementALYColumbia26 min
Sep 15, 4:31 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Rensselaer59 min
Sep 15, 4:41 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Sep 15, 4:51 PM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Sep 15, 5:00 PM EDTSpecial Weather StatementALYGreene30 min
Sep 15, 5:13 PM EDTSpecial Weather StatementALYUlster32 min
Sep 15, 5:16 PM EDTAreal Flood WarningALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Schoharie and 2 more3 hr
Sep 15, 5:26 PM EDTFlash Flood WarningALYUlster2 hr
Sep 15, 5:30 PM EDTAreal Flood AdvisoryALYUlster3 hr
Sep 15, 5:31 PM EDTSpecial Weather StatementALYColumbia29 min
Sep 15, 5:41 PM EDTSpecial Weather StatementALYUlster34 min
Sep 15, 5:48 PM EDTFlash Flood WarningALYColumbia, Greene97 min
Sep 15, 5:55 PM EDTSpecial Weather StatementALYGreene35 min
Sep 15, 6:08 PM EDTSpecial Weather StatementALYColumbia37 min
Sep 15, 6:32 PM EDTSpecial Weather StatementALYDutchess43 min
Sep 15, 7:39 PM EDTSpecial Weather StatementALYUlster36 min
Sep 15, 3:14 PM EDTSpecial Weather StatementALYWindham46 min
Sep 15, 6:51 PM EDTSpecial Weather StatementALYWindham24 min
Sep 15, 6:02 PM EDTSpecial Weather StatementALYBerkshire43 min
Sep 15, 6:23 PM EDTSpecial Weather StatementALYBerkshire37 min
Sep 15, 7:12 PM EDTSpecial Weather StatementALY33 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.